Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Took unwanted Kit to terminate a 34 days pregnancy. Bleeding started for 17 days. Should I be concerned?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi. My wife took Unwanted Kit(Mankind) recently to terminate a 34 days pregnancy. After taking the medicine the bleeding happened for 17 days. After that she has not got her periods. Her last period was on 25th August(after taking the medicine). And the bleeding stopped on 10th Sep. Usually she has a 30 days cycle. I want to know when should be approximately she should be getting her next periods. Is there any reason to worry over here. She is also planning to put a Copper T.
Posted Sat, 13 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 24 minutes later
Thanks for the query.

Usually after taking the pills for abortion the active bleeding and expulsion of the products will complete by around 48 hours.
Some amount of spotting can be seen till one week.
Prolonged bleeding indicates the possibility of retained products of conception.
Anyhow as bleeding stopped now, at present there may not any retained products.
After abortion it will take sometime for regrowth of the endometrial layer.
And the time of onset of ovulation and menstruation depends on the gestational age at which abortion occurred and the HCG levels at that time.
You can wait till October 10th, possibly by that time she can get periods.
After starting periods she can go for Copper T.
As we cannot predict the time of ovulation in this period better to use some other contraceptive method till staring Copper T.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor